Top answers from doctors based on your search:
Disclaimer

black stool and heartburn

A 17-year-old female asked:
Dr. Tso Chen
Dr. Tso Chen answered
16 years experience Internal Medicine
No: GERD does not cause black stools. But if you have taken Peptobismol, it can turn stool black. If you didn't take that, then you will need to see your ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 25-year-old male asked:
Dr. Ajay Acharya
A Verified Doctor answered
A US doctor answered Learn more
Low...: Start A PPI like Nexium, (esomeprazole) get checked for H Pylori......
1
1 thank
A 28-year-old female asked:
Dr. Carol Morris
15 years experience Gastroenterology
Black stools: Black stool with iron use can be normal, especially if it is formed and not tarry consistency. However, if you are taking any blood thinners and/or NS ... Read More
Dr. Andrea Brand
Specializes in Family Medicine
See a doctor: Black stool could signal bleeding from the gastrointestinal tract. Best to see your doctor for evaluation.
A 24-year-old member asked:
Dr. Visalakshi Vallury
24 years experience Family Medicine
Ulcer: Persistant acid symptoms with black tarry stools and abdominal pain is is danger sign for a bleeding gastric. If you have such symptoms you should se ... Read More
3
3 thanks
A 43-year-old female asked:
Dr. Robert Killian
28 years experience General Practice
Go to the Hospital: Please sign off of the internet and get yourself to your doctors or the nearest emergency room now. This is an emergency.
2
2 thanks
A 29-year-old female asked:
Dr. You Sung Sang
31 years experience Gastroenterology
Could be the iron: Black stools are common when someone is on iron supplements but your doctor should make sure there isn't any blood in it.
A 25-year-old female asked:
Dr. Gurmukh Singh
49 years experience Pathology
See doctor: What you described is serious enough to warrant seeing a doctor, preferably a GI specialist.
A member asked:
Dr. Donald Kim
36 years experience Colon and Rectal Surgery
Possibly: Black stools can indicate bleeding from the gastrointestinal (GI) tract. It may represent blood that has been digested, turning the stool into a chara ... Read More
7
7 thanks
A 36-year-old member asked:
Dr. Heidi Fowler
25 years experience Psychiatry
No: If you have black, tarry malodorous stool please seek prompt medical attention for possible GI bleeding.
A 38-year-old member asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Possible melena: It could be a reaction to medication. However, if it is black, sticky and foul smelling it could be due to gastrointestinal bleeding. That requires pr ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month